Drought, Adair
- When
- November 15, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Adair forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.884, -94.659 (the zone’s center; the record gives no point)
Unusually dry conditions occurred across much of eastern Oklahoma during November 2017. Much of the region received less than 25 percent of normal average rainfall for the month, and a large portion of southeastern and east central Oklahoma received less than 5 percent of normal average rainfall for the month.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Unusually dry conditions occurred across much of eastern Oklahoma during November 2017. Much of the region received less than 25 percent of normal average rainfall for the month, and a large portion of southeastern and east central Oklahoma received less than 5 percent of normal average rainfall for the month. These very dry conditions followed a couple months of below normal precipitation across much of the region and resulted in severe drought developing into the area. Monetary damage estimates resulting from the drought were not available.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Nov 14, 11:22 PM CST, 38 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 1122 PM CST Tue Nov 14 2017 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. MVFR cigs expected to gradually develop overnight...with areas of showers moving into parts of northeast OK and northwest AR late tonight ahead of a cold front. Some isolated thunder is not out of the question across northwest AR...but confidence too low to include in TAFs. May also see some areas of IFR cigs develop Wednesday morning. Expect improving conditions as the cold front moves through from late morning into the afternoon. && .PREV DISCUSSION... /Issued 842 PM CST Tue Nov 14 2017/ ..UPDATE... DISCUSSION... Current forecast generally on track this evening with no significant changes expected. Update was sent earlier to lower temperatures a few degrees in the Arkansas river valley and to add isolated thunder chances across northeast Oklahoma/far northwest Arkansas after midnight. Low level jet will continue to increase overnight ahead of front with the potential for elevated showers and a few embedded thunderstorms. && .PRELIMINARY POINT TEMPS/POPS... TUL 57 64 40 63 / 30 60 0 10 FSM 50 64 45 63 / 20 70 20 20 MLC 59 65 48 64 / 10 50 20 20 BVO 55 63 35 61 / 60 40 0 10 FYV 52 61 39 62 / 50 70 10 10 BYV 51 62 38 60 / 60 70 0 10 MKO 55 64 42 63 / 20 70 10 10 MIO 55 62 37 63 / 60 60 0 10 F10 58 64 43 63 / 20 50 10 10 HHW 58 67 55 64 / 0 40 30 30 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....18
Hazardous Weather Outlook National Weather Service Tulsa OK 450 PM CST Tue Nov 14 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-151115- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 450 PM CST Tue Nov 14 2017 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Limited. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...After Midnight. DISCUSSION... A weak frontal boundary will approach the area late tonight and encounter an increasingly moist airmass. Widespread showers will develop as the front moves south, with a few elevated thunderstorms possible near the boundary across northeast Oklahoma and northwest Arkansas. Severe weather is not expected. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY...Thunderstorm Potential. THURSDAY...No Hazards. FRIDAY...Thunderstorm Potential...High Wind Potential. SATURDAY through MONDAY...No Hazards. EXTENDED DISCUSSION... The front will continue to slowly move south Wednesday before eventually washing out near the Red River by Thursday. isolated thunderstorms will remain possible near the front through Wednesday. A stronger storm system will approach by Friday, with unseasonably warm temperatures and windy conditions expected ahead of the cold front. The combination of warm temperatures, gusty south to southwest winds and cured fuels will likely result in dangerous fire weather conditions for much of eastern Oklahoma Friday. Isolated thunderstorms will also be possible Friday as the cold front moves through late in the day. weather.gov/tulsa contains additional information.
The national radar mosaic for the moment the first event began.
9 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2017Every state in 2017This day in weather historyWarnings in Oklahoma, November 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 726019, 726020, 726021, 726022, 726023, 726024, 726025, 726026, 726027.